Flecainide toxicity can result in increased cardiovascular instability which can significantly alter patient outcome if not recognised early. In this case report, the management of a 68-year-old woman who took an unintentional overdose of flecainide is detailed. We look at the management she received in the emergency department and her successful recovery and follow-up since the admission. In addition, the case report outlines the ECG changes that are most commonly documented in flecainide overdose and reviews the frequently used treatment methods for the overdose as summarised in current literature.
- drugs and medicines
- emergency medicine
Statistics from Altmetric.com
Contributors RG was involved in the clinical case and the subsequent conception and design of article, acquisition of data, write-up and revision. SP provided general administrative support, writing assistance, language editing and proof reading. Both authors have approved the final manuscript for submission and are accountable for the article.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent for publication Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.